Klonopin question

Discussion in 'Fibromyalgia Main Forum' started by pookiebyrd, Apr 23, 2003.

  1. pookiebyrd

    pookiebyrd New Member

    anyone out there that has tried this for RLS/sleep. I have been on it for about a week and a half and I just cannot wake up. Concentration is worse than ever, and really just don't care about anything....

    anyone else experience this????


    thanks


    Pookie
    [This Message was Edited on 04/24/2003]
  2. sarahfemme

    sarahfemme New Member

    I take klonopin 3 X day, though not for RLS. I do take it as an antiseizure drug and anti-anxiety med. I've found it to be very helpful when combined with Neurontin and haven't noticed he side effects you mentioned. Talk with your doc-they may be trnsitory and disappear after a bit.

    -Sarah
  3. Spoonerpaws

    Spoonerpaws New Member

    I am very sensitive to meds, and Klonopin DID help me to sleep, but I was dragging ALL day and this was just with a half a tablet, so I hear what you are saying.

    Everyone reacts different to meds
  4. starstella

    starstella New Member

    din't include the dose you were prescribed, so I don't know if a lower dose is possible. I had the same symptoms you described when I started the klonopin, but stuck with it because I had so much twitching in my sleep. Now I do pretty well with 1/2 of a .5mg tab at night. I don't have that zombie like feeling that I had when I started. I can even get some effect with 1/4 of a tab, but that dose is not precise because the tabs are not scored. My doc told me to get very low doses of klonopin, you can have the prescription compounded by a pharmacy and get a liquid dose that is smaller than the tablet. Not all pharmacies compound (make up their own medication according to doctor instructions), so you would have to look around for one that does.
  5. pookiebyrd

    pookiebyrd New Member

    I am on the .5 1 tablet at bed... waiting for the doc to call back, maybe 1/2 tab would be better...


    thanks
  6. Laura62

    Laura62 New Member

    Hi,

    I had a very bad experience with Klonopin and I will never take it again.

    Not only did I walk around in a daze...the entire time I was on it...I had terrible withdrawels when I went off of it!

    Granted the withdrawel problem was the docs fault...but I would rather stay up all night, as aggravating as that is, then walk around in a fog and not be able to think!

    I have to admit, I had a terrible problem with a particular doctor and a pharmacopia of drugs he perscribed, so I am leary of all medications...

    As a result I tend to run scared from everything...Now when I can't sleep, which has been a lot lately, I take only Benadryl...which sometimes works, sometimes doesn't...

    Oh well...I don't want to push my drug phobia onto anyone else, but I have heard other horror Klonopin stories...I did some on-line research after my episode...I like to always suggest that others with questions about any medication do the same...

    Also, drugs interact different with different people...So I suppose there will be those that swear by it, and those that will hate it!

    Laura
  7. layinglow

    layinglow New Member

    Many with CFS and FMS are sensitive to drugs (I am a freak and very resistant).
    When I first began seeing my doc, he was use to the sensitive majority, and would have me begin medicines in 1/4 to 1/2 tablet increments. Anyway now is not the case--I can take horse size doses, and they do not affect me.

    My younger sis has CFS, and she is very sensitive to meds.
    She usually takes 1/4 to 1/2 the recommended dosages.

    Why not start out on 1/4 tab....and do not take at bedtime, but a bit earlier, and this should help with the grogginess.
    Klonopin is a drug you build up resistance or dependence to.....so you will prob. have to increase in the future.
    Do not ever suddenly stop taking this med, with out consulting your physician, you need to be gradually weaned, by reducing doseage.

    You also need to give this some more time---you are still getting accustomed to it with it just being a week and a half....try a little less, earlier in the eve, if this is agreeable with your Doc.
    I have been taking klonopin for 6 months now...and it has been a godsend. Mikie the Moderator suggested it to me, as she has had great success with it...as many others do.
    If you will Read Dr. Chaney's articles on klonopin, and the mini-seizure state some of use experience...this explains the RLS and other neural symptoms we have.
    Best wishes, LL
    [This Message was Edited on 04/24/2003]
  8. ladydi

    ladydi New Member

    Pookie,
    I have had RLS for most of my life, I'm 40 now. However,
    I don't usually have the problem many do with being bothered at night.

    I've taken Klonopin for about 4 years. I started it because I had just read somewhere that it was good for FM>
    My doc didn't have any problem with me taking it. It's really good for anxiety. That's mainly what I take it for.

    My neurologist suggested that I take REPRO, it's a med for Parkinson's disease, but, it seems to help people with RLS. I have the restlessness in my legs that makes me want to keep my legs in motion. Like, bouncing them up and down
    all the time. My 2 brothers also have it as bad as me. My
    oldest brother could shake you off a church pew with his leg movements.

    You may want to consider REPRO, I take it 3 times a day
    for good effectiveness. But, I also take Klonopin .5 as needed and then 2.mg at night.

    Good Luck
    Di